Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 4, 2010, 9:15 PM MST for 4 counties in Arizona. It took effect at Apr 5, 2010, 9:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2010, 9:15 PM MST (04:15 UTC)
- In effect from
- Apr 5, 2010, 9:00 AM MST
- Expired
- Apr 5, 2010, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 4, 9:00 PM MST, 15 minutes earlier.
Area forecast discussion, Apr 4, 9:00 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST SUN APR 4 2010 .SYNOPSIS...BREEZY CONDITIONS WILL CONTINUE OVERNIGHT AS A PACIFIC LOW PRESSURE SYSTEM APPROACHES ARIZONA. ON MONDAY...A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL BRING VERY STRONG WINDS...COOLER TEMPERATURES...AND A CHANCE OF SHOWERS. HIGH PRESSURE WILL BUILD BACK INTO THE SOUTHWEST BY MIDWEEK WITH A WARMING TREND AND DRY CONDITIONS. && .DISCUSSION...WINDS ALOFT WILL CONTINUE TO STRENGTHEN OVERNIGHT AS A POWERFUL STORM SYSTEM MOVES ONTO THE WEST COAST. WINDS WILL GENERALLY BE IN THE 10-20 MPH RANGE WITH SOME GUSTS TO 40 MPH OR HIGHER IN THE USUAL DOWNSLOPE WIND AREAS (DONEY PARK...HOUSEROCK VALLEY). BY MONDAY...THE STORM SYSTEM WILL MOVE TOWARD THE STATE WITH STRONG WINDS DEVELOPING FOR MOST AREAS DURING THE MORNING. THE STRONGEST WINDS ARE ANTICIPATED OVER THE LITTLE COLORADO RIVER VALLEY (GUSTS 55 TO 65 MPH)...WHERE A HIGH WIND WARNING HAS BEEN ISSUED. THIS AREA MAY ALSO SEE AREAS OF BLOWING DUST REDUCING VISIBILITY...INCLUDING ALONG INTERSTATE 40. ELSEWHERE ACROSS NORTHERN ARIZONA...A WIND ADVISORY HAS BEEN ISSUED...WITH GUSTS 45-55 MPH COMMON. IN ADDITION...THE COLD FRONT WILL BRING A CHANCE OF SHOWERS AND COLDER TEMPERATURES...WITH THE BEST CHANCE OF SHOWERS ACROSS THE NORTHERN THIRD OF THE STATE. .PREV DISCUSSION (230 PM MST)...TUESDAY...A TRAILING WEATHER DISTURBANCE FROM THE NORTH WILL BRING GUSTY NORTHERLY WINDS...COOLER TEMPERATURES AND A VERY SLIGHT CHANCE OF SHOWERS. FOR WEDNESDAY AND THE END OF THE WEEK...TEMPERATURES WILL BEGIN TO WARM ON WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE REGION. BY THURSDAY...DAYTIME WINDS WILL LIKELY SWITCH BACK TO SOUTHWESTERLY AS THE HIGH PRESSURE AXIS SLIPS EAST OF ARIZONA. FAIR AND BREEZY WEATHER IS THEN EXPECTED THROUGH SATURDAY. && .AVIATION...FOR THE 06Z PACKAGE...SOUTHWEST WINDS WILL INCREASE AND BECOME STRONGER AFTER 16-18Z MONDAY BECOMING 20-30G40KTS...WITH AFTERNOON GUSTS EXCEEDING 50KTS IN SOME LOCATIONS. AREAS OF BLOWING DUST MAY OBSCURE THE TERRAIN AS WELL...MAINLY FOR POINTS NORTH OR EAST OF KFLG. ALSO EXPECT AN INCREASING CHANCE OF SHOWERS AND MVFR CONDITIONS MONDAY AFTERNOON AND EVENING...PRIMARILY FOR HIGHER ELEVATION LOCATIONS ACROSS FAR NORTHERN ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AND MONDAY NIGHT WITH MUCH STRONGER WINDS...INCREASING RELATIVE HUMIDITIES...AND A CHANCE OF RAIN AND SNOW SHOWERS. NORTH WINDS WILL BRING DRY AND COOL CONDITIONS ON TUESDAY. WEDNESDAY THROUGH FRIDAY...TEMPERATURES WILL BE WARMER EACH DAY WITH MINIMUM RH OF 10 TO 18 PERCENT. EXPECT TYPICAL SPRINGTIME SOUTHWEST BREEZES OF 10 TO 20 MPH THURSDAY AND FRIDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... 1) HIGH WIND WARNING MONDAY 9 AM TO 8 PM MST AZZ012>014-040. 2) WIND ADVISORY MONDAY 9 AM TO 8 PM AZZ004>011-015>017-038-039 && PUBLIC....................JJ AVIATION/FIRE WEATHER.....KD VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 4, 3:19 PM MST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 319 PM MST SUN APR 4 2010 AZZ004>018-037>040-050630- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 319 PM MST SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT A PACIFIC LOW PRESSURE SYSTEM WILL APPROACH NORTHERN ARIZONA OVERNIGHT. STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE UNTIL SUNSET. BREEZY SOUTHWEST WINDS OF 10 TO 20 MPH WILL THEN CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION MONDAY. THE MAIN IMPACT OF THIS SYSTEM WILL BE STRONG SOUTHWEST WINDS OF 25 TO 40 MPH...GUSTS UP TO 60 MPH WILL BE POSSIBLE. AS A RESULT...A HIGH WIND WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM...WHITE MOUNTAINS...AND YAVAPAI COUNTY MOUNTAINS FROM MONDAY MORNING THROUGH MONDAY EVENING. HIGH PRESSURE WILL BUILD INTO THE SOUTHWEST BY MIDWEEK WITH A WARMING TREND AND DRY CONDITIONS.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:15 PM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.